MAUDE Adverse Event Report: STERIS CORPORATION V. MUELLER; GRASPER

STERIS CORPORATION V. MUELLER; GRASPER
Model Number LAT-0536-DG20
Medical Device Problem Codes Detachment of Device or Device Component (2907); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of the reported event is in progress; a follow-up report will be submitted when additional information becomes available.
 
Event or Problem Description
The user facility reported while using their dorsey fenestrated grasper during patient procedures that a screw fell into the surgical field.No report of injury or procedure delay.
 
Additional Manufacturer Narrative
The dorsey fenestrated grasper devices subject of the reported events were returned to the supplier for evaluation.The evaluation determined that both devices showed evidence of improper repair activities by a third-party servicer which may have contributed to the screw detaching during the reported events.Further, there was evidence of attempts to repair loose rivets using laser welding on the devices based on observed grinding marks, torn holes, and broken pins.The dorsey fenestrated grasper device instructions for use states, "return devices to an authorized repair service center, such as steris ims, for repair or replacement." the instructions for use additionally instructs the user facility to inspect the instrument for loose components prior to use, "all devices must be examined for full functionality prior to and after use.Inspect for hindered movement of hinges, loose components, and chipped or worn parts." steris offered in-service training on the proper use and operation of the dorsey fenestrated grasper device, specifically using an authorized repair service center and inspecting for loose components before use; however, the user facility declined.The device history records for the dorsey fenestrated grasper devices subject of the event were reviewed and confirmed the devices were manufactured to specifications; no abnormalities were noted.A 3-year complaint review indicates this to be an isolated event.No additional issues have been reported.
 
Event or Problem Description
The user facility reported while using their dorsey fenestrated grasper device during two patient procedures that a screw fell into the surgical field.No report of injury or procedure delay and both procedures were successfully completed.The patients received medical treatment (x-rays) following the reported event, which confirmed a screw did not fall into either patient.

Brand Name
V. MUELLER
Common Device Name
GRASPER
Manufacturer (Section D)
STERIS CORPORATION
5960 heisley rd
mentor 44060
Manufacturer (Section G)
STERIS CORPORATION
5960 heisley rd
mentor OH 44060
Manufacturer Contact
daniel davy
5960 heisley rd
mentor, OH 44060
4402597401
MDR Report Key22541089
Report Number1527821-2025-00012
Device Sequence Number6975161
Product Code GEI
UDI-Device Identifier10885403431272
UDI-Public(01)10885403431272(10)L19XBM
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLAT-0536-DG20
Device Catalogue NumberLAT0536DG20
Device Lot Number(10)L19XBM, (10)J23XBM
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown